Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.
Hello, silly question but does anyone know what Quetiapine will do? Does it work as an antidepressant/anti anxiety? Im on my first week. its making me sleepy and hungry. I have a constant headache. My anxiety seems a bit better but im still getting the odd panic / also some sort of flashes of despair and giving up type feelings. I see my GP thursday for review so will ask then but wondered if anyone here has any experience. It was prescribed by a psychiatrist btw, who felt i may possibly have bipolar but wasnt sure. I have a lot of mood swings this is true. Also terrible anxiety for last few weeks and some suicidal feelings (but not actions). I have been under stress for a while. I think i am going to be increased from 25mg to 50mg on thursday. If anyone has any comments i would be grateful. HL
I have found it very helpful for agitation, anxiety, insomnia. You are on a low dose so hopefully things will improve when they up it.
Are you under a psychiatrist now? Sounds like you should be referred back again for a medication review. Tell your GP you have suicidal thoughts so they can mark it as urgent (which it sounds like it is)
I thought my dose was low at 100mg.
I was sleepy and confused for a fair few weeks, to the point I thought I would have to give up. Posted on here about it and got some reassuring comments. Am persisting and it has got loads better.
I did need them, my sleep pattern was erratic, and my sleep such as it was unrefreshing, due to a year disentangling ex and me (divorce and settlement) with him under the same roof, and he was working from home, so confidential phonecalls difficult etc. And did a lot of work re divorce v late at night. Eventually lack of sleep led to short psychosis, hence the quetiapine in my case. Keeps me steady, helps me sleep.
My major stessor having finally moved out in August, I may not need them long term.
Thank you. I think there are 2 types? One that is a sort of quick hit and the other which is more gentle but spreads out the effect for a longer period iyswim. Anyway apparently my dose will be doubled weekly until it is the right dose.
Im not sure i will be able to go to work while im this drowsy. Its taking me till afternoon to wake up properly.
Im feeling better once im awake though.
My main problems were anxiety, irritability, paranoia really and insomnia. Thoughts that i would obsess about. I see GP tomorrow so will ask for a review. Cheers for responding it helps to read other peoples experiences.
Hi - I also take this Med - I am on 50mg extended release. I seem to be getting used to the next-day tiredness but it certainly knocks me out after I take it. I slept from 8pm to 7am last night and didn't even hear my son! Does it help? Not sure yet, it definitely calms the mania (I am type 2 so hypomanic) and slows me down which I like as I can focus my thoughts and actions a bit better. Not sure if it has altered my depression yet. I feel awfully hungry which bothers me - I have a review on Wednesday so i will get back to you once I have asked all my questions.
thanks Yemenite. i also get knocked out as soon as i take them. im now on 50mg. i am eating more and a bit worried about possible weight gain.
I wanted to add, my anxiety is through the roof today - my thoughts are starting to race again, it could be I need a higher dose, but I think it's the feeling that I am ''drugged'' that is panicking me, along with hunger I can't control (being an ex-anorexic). I just wish I was normal and didn't need Meds to make me feel that I can function.
i understand Yemenite. i also have eating issues and hate being out of control with eating. today i feel very energetic my thoughts are positive. i am now on 50 mg and think im starting to get used to the drowsiness. it is a real job to get up in the morning. i have read that avoiding alcohol and watching your diet (obviously) should prevent too much weight gain. its def helping with anxiety though. how long have you been taking it? i do hope you feel better soon.
My dd takes 150mg a day, she has high functioning autism and hallucinations. She has put on a lot of weight but she has binge eating tendencies anyway. They are trying to counteract this with metformin. It has been the most tolerated anti psyc med for her and does help her sleep.
i certainly think although early days i feel better on this than on any antids i have tried in the past. it is very effective in making me sleep. i dont wake feeling great but as the day goes on im feeling pretty good. i am trying to b v careful with my diet and limiting my eating to mealtimes only.
I take 600mg a day. 300 slow release and 300 quick release. I was on 600 slow, but wasn't sleeping so am trying it this way to see how it goes.
It sounds a lot, but I'm holding down a FT job while on it, though at first it does make you drowsy.
I was diagnosed as BP2 and was put onto quetiapine to help with the depression and to stop me from going hypomanic.
I also have the ridiculous appetite and I struggle to control my eating. I pigged so much last week I've put on nearly 7lb.
i feel your pain Screaming..im trying to be good but its hard when you feel hungry all the time! im also working f/t but my gp has signed me off for a week to get used to the pills. im so forgetful now (? side effect) im wondering how i will cope at work on friday when i go back.
Hi, just wanted to mention that Quetiapine isnt an anti depressant but an anti psychotic medication. It is used for several symptoms: psychosis, obsessive thoughts and to quell mania in people with Bi Polar. Obviously not everyone who is prescibed Quetipine will have all the above symptoms. Weight gain is a side effect of all anti psychotic medications sadly
yes i have obsessive thoughts and paranoia. aswell as anxiety. not depressed but my mood seems to have stabilised a bit on this. in the past i have been on various antids which didnt really help and in one case made me manic and suicidal. also been on valproate previously but was advised by psych to try this instead. Sponge, do you know why the weight gain or is it purely down to appetite??
Spongebob5 - you're wrong. Quetiapine does have antidepressant properties and works very well as a mood stabiliser. When I get low the first option is always to increase the quetiapine, not add an antidepressant which would be disastrous for me. It's kept my depression at bay for years.
As fedup says. Quetiapine has an antidepressant effect, mainly in bipolar depression where they can't use standard Anti-Ds as it send us manic.
All I said was that it is an anti psychotic, I also said that it quelled mania, so yes I agree it has mood stabilising properties too. It may work for you as an anti depressant, but its marketed as an anti psychotic. Holsten, all the anti psychotics seem to increase peoples appetites , but 1 may suit you better than another, so its finding the right one for you.
thanks Sponge its such a pain. I hate taking any meds!
So just back from another psych visit..... she is going to add Lamictal to the mix for a short time then wean me off the Seroquel. Weight gain is a problem with the Seroquel because it can cause compulsive eating and with my ED history that's not a good place to go! The tiredness in the day has stopped after a week or so of taking the Seroquel but it still knocks me out for a good 9 hours in the night.
hi Yemenite so how is your mood/other symptoms? im seeing my doc tomorrow and then hope to go back to work friday. im not sure but i think they may increase my dose again tomorrow. what dose re you on now? and whats the lamictal do?
I'm on 50mg which I take at night. It makes me sleep for a good 8 hours and it's pretty hard to wake me. I have found that I am still anxious but a lot less manic. My thoughts are less racing and I don't feel as 'crazy'. The Lamictal is eventually going to replace the Seroquel as it doesn't cause the excessive eating. It works on the CNS not the brain (or something) .. It's a different family to the Seroquel but also a mood stabiliser
i saw my doc this morning staying on the 50mg and will be reviwed in a couple of weeks. still some anxiety feelings but not unbearable. back to work tomorrow. feel shattered today as my dd was up at 3am and because i had taken my quetiapine i was like a zombie ugh. early night tonight!
so i went back to work. my anxiety was sky high about going back. it was at work that my symptoms were worse originally idont know why. anyway the day went ok. but tonight alone (lone parent) i drank nearly a whole bottle of wine didnt take my quetiapine therefore didnt sleep and i had urges to cut myself (ashamed of this). i know i can keep it together i have to for dd. but what the fuck is wrong with me?
Don't agonise over this slip up. Just get back to taking your meds.
My guess is some part of you felt entitled to a 'reward' for getting through your day at work, hence the wine. And if you're like me, there is a point when I am just drunk enough to go on drinking when I shouldn't, iykwim.
That doesn't make you an awful person. You are doing very well in trying circumstances.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.